I had Juvederm Ultra 4 injected in cheeks about 3months ago. First 3weeks I was fine. But one day after I had eaten much carbs my cheeks began to get very swollen(edema). It took about 4days before the swelling got down. This has happen many times, mostlt after I have eaten much carbs or milk products. I do not have swelling right now, but the juvederm feels like a very hard bump under the skin. What can this be? allergy to juvederm or milk protein? carbs that bind to much water? or?
Juvederm Reaction, What Can It Be?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 5
Juvederm and Periodic Swelling
Juvederm does draw water, and any changes in swelling or fluid retention can cause the places of injection to retain fluid as well.
Reaction after juvederm
Since your reaction occurs only after eating certain foods, it is unlikely that juvederm is the culprit. The material that juvederm is made of is universally present in the body, in skin, soft tissues, and many other structures, so allergic reactions are extremely rare. If the juvederm is lumpy, it may be an issue of placement. One nice thing about hyalurionic fillers is that they can be melted away with a substance known a hyaluronidase.
Juvederm Reaction? Most likely diet problem actually
If you were having a reaction of any kind to Juvederm (or any filler for that matter) it would be happening 100% of the time. Reactions like these do not come and go. Therefore, what you have is diet related only. So be aware of what you eat, drink water, and maintain a healthy lower sodium diet in general.
You might also like...
Juvederm cheek augmentation
- It is usually a matter of having a little too much salt
- If you know what aggravates the swelling, I would advise you to stay away from those foods for a week
- If you keep a food diary, you can tell if it is a dairy thing or something else
Swelling in cheeks 3 months after Juvederm, What can this be?
Since the swelling seems to be related to diet I suspect that you may be retaining fluid. A number of things can contribute to this; Sodium, MSG, food allergies, etc. I do not believe you are allergic to Juvederm. It's more likely due to diet. Remember Juvederm is a humectant. It pulls in fluid from your body and expands it's self. If you retain fluid so does it. If you become dehydrated the Juvederm dehydrates too. You can try drinking lots of water to flush your system and avoid sodium, or foods you know cause the problem.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.